Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A fast algorithm for rational interpolation via orthogonal polynomials
HTML articles powered by AMS MathViewer

by Ömer Eğecioğlu and Çetin K. Koç PDF
Math. Comp. 53 (1989), 249-264 Request permission


A new algorithm for rational interpolation is proposed. Given the data set, the algorithm generates a set of orthogonal polynomials by the classical three-term recurrence relation and then uses Newton interpolation to find the numerator and the denominator polynomials of the rational interpolating function. The number of arithmetic operations of the algorithm to find a particular rational interpolant is $O({N^2})$, where $N + 1$ is the number of data points. A variant of this algorithm that avoids Newton interpolation can be used to construct all rational interpolants using only $O({N^2})$ arithmetic operations.
Similar Articles
Additional Information
  • © Copyright 1989 American Mathematical Society
  • Journal: Math. Comp. 53 (1989), 249-264
  • MSC: Primary 65D05; Secondary 33A65, 41A05
  • DOI:
  • MathSciNet review: 972369